| Catalog Number |
VCP303H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/26/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a procedure on (b)(6) 2026 and suture was used.At 10:50, the doctor removed a facial tumor from the patient and used a small needle holder and suture to suture it.When the first stitch was inserted through the tissue for tissue puncture, it was found that the problem of pulling off suture needle happened.The doctor immediately manually tied the knot and cut off the suture, replacing it with another suture for normal suturing.At the same time, the nurse retained the problem suture and outer packaging.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One empty open foil packet, one detached needle and one dispensed suture were returned for analysis.Three photos were also submitted with the documentation.These images showed a foil packet, a detached needle, and a suture placed inside a plastic bag.The product code is vcp303h.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted.The suture end was observed to be severely cut therefore this resulted in a clip off defect.Based on the information currently available, clip off was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.